Alert archive / New York / Wind Advisories in 2026
Wind Advisory 2, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Jan 10, 2026, 12:50 AM EST for 7 counties in New York. It took effect at Jan 10, 2026, 8:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2026, 12:50 AM EST (05:50 UTC)
- In effect from
- Jan 10, 2026, 8:00 PM EST
- Expired
- Jan 11, 2026, 1:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY, Genesee County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 24 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689 WWUS71 KBUF 100550 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1250 AM EST Sat Jan 10 2026 NYZ001>003-010>012-019-085-102000- /O.NEW.KBUF.WI.Y.0002.260111T0100Z-260111T1800Z/ Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua- Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 1250 AM EST Sat Jan 10 2026 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Erie, Niagara, Orleans, Monroe, Genesee, Wyoming, and Chautauqua Counties. * WHEN...From 8 PM this evening to 1 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JJR
3 follow-up statements
136 WWUS71 KBUF 101813 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 113 PM EST Sat Jan 10 2026 NYZ001>003-010>012-019-085-110700- /O.CON.KBUF.WI.Y.0002.260111T0100Z-260111T1800Z/ Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua- Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 113 PM EST Sat Jan 10 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Erie, Niagara, Orleans, Monroe, Genesee, Wyoming, and Chautauqua Counties. * WHEN...From 8 PM this evening to 1 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JM
669 WWUS71 KBUF 110604 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 104 AM EST Sun Jan 11 2026 NYZ001>003-010>012-019-085-111800- /O.CON.KBUF.WI.Y.0002.000000T0000Z-260111T1800Z/ Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua- Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 104 AM EST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Erie, Niagara, Orleans, Monroe, Genesee, Wyoming, and Chautauqua Counties. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JJR
178 WWUS71 KBUF 111746 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1246 PM EST Sun Jan 11 2026 NYZ001>003-010>012-019-085-111900- /O.EXP.KBUF.WI.Y.0002.000000T0000Z-260111T1800Z/ Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua- Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Buffalo, Batavia, Warsaw, Jamestown, Orchard Park, and Springville 1246 PM EST Sun Jan 11 2026 ...WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... Winds have fallen below criteria, therefore the Wind Advisory has been allowed to expire. Winds will remain elevated this afternoon with gusts of 35 to 45 mph, with isolated gusts up to 50 mph possible along the Lake Erie shoreline. $$ TMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Jan 9, 10:27 PM EST, 2 hours 23 minutes earlier. Its key messages:
- 1) Snowmelt due to unseasonably mild temperatures and rain will result in increased runoff through this weekend. Some gages in the Buffalo Creeks are in action stage, but expected to stay below flood stage. There is a low chance for any river/creek or ice jam flooding. 2) Another storm system will bring a period of gusty winds late Saturday night and Sunday, and the potential for a wintry mix for the Tug Hill Plateau and Saint Lawrence Valley Saturday evening. 3) It will turn colder Sunday...with a relatively short window of accumulating lake effect snow downwind of the eastern Great Lakes Sunday and Sunday night. There is high confidence that it will turn even colder late next work week.
Area forecast discussion, Jan 9, 10:27 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1027 PM EST Fri Jan 9 2026
.WHAT HAS CHANGED...
All wind headlines have been canceled.
&&
.KEY MESSAGES...
1) Snowmelt due to unseasonably mild temperatures and rain will
result in increased runoff through this weekend. Some gages in the
Buffalo Creeks are in action stage, but expected to stay below flood
stage. There is a low chance for any river/creek or ice jam flooding.
2) Another storm system will bring a period of gusty winds late
Saturday night and Sunday, and the potential for a wintry mix for
the Tug Hill Plateau and Saint Lawrence Valley Saturday evening.
3) It will turn colder Sunday...with a relatively short window of
accumulating lake effect snow downwind of the eastern Great Lakes
Sunday and Sunday night. There is high confidence that it will turn
even colder late next work week.
&&
.DISCUSSION...
KEY MESSAGE 1...Snowmelt due to unseasonably mild temperatures and
rain will result in increased runoff through this weekend. Some
gages in the Buffalo Creeks are in action stage and forecast to stay
below flood stage. There is a low chance for any river/creek or ice
jam flooding.
Rainfall amounts have ranged from 0.25-0.40" across far western NY
with less than 0.25" across the Finger Lakes region today. Rainfall
amounts have ranged from 0.25-0.70" across the Lake Ontario region
today. Additional rainfall amounts of up to 0.30" is possible on the
Tug Hill, less than 0.10" elsewhere today. A second area of low
pressure will bring another round of widespread rain late Saturday
into Saturday night. Forecast rainfall amounts of 0.25-0.50" is
expected Saturday through Saturday night. While overall rainfall
amounts from each system will not be particularly significant, the
combination of this rainfall and snowmelt due to continued mild
temperatures through Saturday will result in increased runoff.
While this will result in elevated streamflow in area rivers and
creeks...MMEFS data suggests that only a few of the Buffalo area
creeks may reach action stage...with very little risk of reaching
minor flood stage.
KEY MESSAGE 2...Another storm system will bring a period of gusty
winds late Saturday night and Sunday, and the potential for a wintry
mix for the Tug Hill Plateau and Saint Lawrence Valley Saturday
evening.
The next Pacific-based trough will deepen across the Mid-West and
Ohio Valley Saturday through Saturday night before moving across the
eastern Great Lakes region Sunday. Low pressure will deepen across
the Central Great Lakes Saturday night, and move north of the
forecast area Sunday. A strengthening low-level jet will move across
the forecast area with a plume of mild air and moisture Saturday
night. Most locations will be well above freezing, with the
exception of the Saint Lawrence Valley and Tug Hill Plateau, where a
wintry mix is possible as precipitation moves into the region
Saturday evening. Warm air will likely take over the colder air at
the surface and precipitation will change over to all rain (however
brief.) A cold front is expected to move across the region Saturday
night and gusty winds up to 50 mph are possible across far western
NY. Elsewhere, gusty winds up to 40 mph are possible. A Wind
Advisory is possible for locations adjacent and northeast of Lake
Erie.
KEY MESSAGE 3...It will turn colder Sunday...with a round of
accumulating lake effect snow expected downwind of the eastern Great
Lakes Sunday and Sunday night.
In the wake of Saturday night's cold front...steady cold air
advection will result in 850 mb temps falling to -8C to -10C by the
start of Sunday morning...then into the -11C to -14C range during
the day Sunday. In the presence of a swath of deeper wraparound
moisture pivoting eastward across the area...this will allow for a
period of accumulating lake enhanced/lake effect snow downwind of
the lakes...particularly from Sunday afternoon into Sunday evening
when synoptic moisture will be most favorable.
Initially...a general WSW flow may allow weak lake snows to first
develop across the Buffalo/Watertown areas by later Sunday
morning...with the snows then shifting south to areas east and east-
southeast of the lakes and gaining some strength Sunday afternoon
and evening as winds slowly veer and the aforementioned deeper
moisture arrives. The bulk of the accumulations should tend to focus
across areas east and east-southeast of the lakes owing to the
timing of the deeper moisture and an added boost from upslope
flow...though the expected movement of the lake bands may tend to
keep accumulations on the moderate side. The lake snows will then
wind down fairly quickly from west to east later Sunday night and
Monday morning as high pressure and much drier air build across the
region...with just a few remnant flurries/snow showers then lifting
back northward during Monday as winds back again.
Looking at the 500mb and 850mb pattern for the second half of next
week, multiple troughs will cycle through the Great Lakes region and
chances are leaning towards near to below normal temperatures.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
High pressure will build across the region tonight behind a cold
front and associated rain showers that have pushed east of the area,
although breezy to windy conditions will persist through mid to late
evening before quickly diminishing overnight as powerful LLJ pulls
east of the region. Otherwise, MVFR CIGS are found across much of
the region currently and will persist through tonight, with IFR CIGS
developing across the higher terrain (including KJHW). Intermittent
periods of VFR will be possible at KIAG, and especially KART through
the overnight as well.
Expect dry weather through midday Saturday before rain showers
slowly increase from south to north through the second half of the
day. Mainly MVFR/low VFR CIGS are expected to persist across areas
south of Lake Ontario through the day, before deteriorating to IFR
across the Southern Tier late in the TAF period. North Country is
expected to see mainly VFR flight conditions through the day.
Winds will be mainly light through the day, then start to increase
toward the tail end of the TAF period.
Outlook...
Saturday night...IFR/MVFR with rain showers mixing with and
gradually changing over to snow through the overnight.due to rain
later in the day and mixing with or changing over to snow at night.
Sunday...MVFR/local IFR in snow showers, especially east of the
lakes. Windy with southwesterly/westerly gusts to 40 knots possible.
Monday...Lingering snow showers possible east of the lakes,
otherwise VFR.
Tuesday...Mainly rain showers possible, with some higher elevation
snow. Mainly VFR, however IFR is possible within snow showers.
Wednesday...MVFR/IFR possible due to rain showers and mix of rain
and snow showers.
&&
.MARINE...
Winds will diminish overnight, however Small Craft Advisories have
replaced Gale Warnings on both lakes. Small craft headlines will
expire from west to east through the overnight into early Saturday
morning.
There will be a brief lull in the winds and waves Saturday before
winds increase from the east with a second storm system for the
remainder of the weekend. This will bring greater wave action along
the western Lake Ontario waters Saturday and Saturday evening. Winds
become southwesterly Sunday, potentially again to near gale force.
Elevated southwest to westerly flow Monday and through mid-week will
maintain small craft conditions on the lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 1 AM EST Saturday for LEZ040-041.
Small Craft Advisory until 4 AM EST Saturday for
LOZ042.
Small Craft Advisory until 7 AM EST Saturday for
LOZ043>045.
&&
DISCUSSION...HSK/JM/JJR
AVIATION...JM
MARINE...HSK/JMHazardous weather outlook, Jan 9, 9:41 PM EST, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 941 PM EST Fri Jan 9 2026 NYZ001>003-010-011-110245- Niagara-Orleans-Monroe-Northern Erie-Genesee- 941 PM EST Fri Jan 9 2026 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong cold front will cross the eastern Great Lakes Saturday night. Wind gusts may exceed 40 mph later Saturday night through Sunday as colder air pours back into the eastern Great Lakes behind the cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-110245- Chautauqua-Southern Erie- 941 PM EST Fri Jan 9 2026 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong cold front will cross the eastern Great Lakes Saturday night. Wind gusts may exceed 40 mph later Saturday night through Sunday as colder air pours back into the eastern Great Lakes behind the cold front. Lake effect snow will also develop during Sunday and continue into Sunday evening, with moderate accumulations possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ020-110245- Cattaraugus- 941 PM EST Fri Jan 9 2026 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong cold front will cross the eastern Great Lakes Saturday night. Wind gusts may exceed 40 mph later Saturday night through Sunday as colder air pours back into the eastern Great Lakes behind the cold front. Lake effect snow will also develop during Sunday and continue into Sunday evening, with moderate accumulations possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-110245- Wyoming- 941 PM EST Fri Jan 9 2026 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong cold front will cross the eastern Great Lakes Saturday night. Wind gusts may exceed 40 mph later Saturday night through Sunday as colder air pours back into the eastern Great Lakes behind the cold front. Lake effect snow will also develop during Sunday and continue into Sunday evening, with moderate accumulations possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ013-014-021-110245- Livingston-Ontario-Allegany- 941 PM EST Fri Jan 9 2026 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-110245- Wayne-Northern Cayuga- 941 PM EST Fri Jan 9 2026 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong cold front will cross the eastern Great Lakes Saturday night. Wind gusts may exceed 40 mph later Saturday night through Sunday as colder air pours back into the eastern Great Lakes behind the cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-110245- Oswego- 941 PM EST Fri Jan 9 2026 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong cold front will cross the eastern Great Lakes Saturday night. Wind gusts may exceed 40 mph later Saturday night through Sunday as colder air pours back into the eastern Great Lakes behind the cold front. Lake effect snow will also develop during Sunday and continue into Sunday night, with moderate accumulations possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-110245- Jefferson-Lewis- 941 PM EST Fri Jan 9 2026 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong cold front will cross the eastern Great Lakes Saturday night. Wind gusts may exceed 40 mph later Saturday night through Sunday as colder air pours back into the eastern Great Lakes behind the cold front. Lake effect snow will also develop during Sunday and continue into Sunday night, with moderate accumulations possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-110245- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 941 PM EST Fri Jan 9 2026 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gale force winds are possible later Saturday night through Sunday along and behind a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-110245- Upper Niagara River and Buffalo Harbor-Lower Niagara River- 941 PM EST Fri Jan 9 2026 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-110245- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 941 PM EST Fri Jan 9 2026 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gale force winds are possible later Saturday night through Sunday along and behind a strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-110245- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 941 PM EST Fri Jan 9 2026 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jan 9, 7:04 PM EST, 5 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
704 PM EST Fri Jan 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Dmg 3 N Retsof 42.87N 77.88W
01/09/2026 Livingston NY 911 Call Center
Trees and powerlines down in York. Time
estimated from radar.
0400 PM Tstm Wnd Dmg Caledonia 42.98N 77.86W
01/09/2026 Livingston NY 911 Call Center
Trees and powerlines down. Time estimated
from radar.
0407 PM Tstm Wnd Dmg Leicester 42.77N 77.90W
01/09/2026 Livingston NY 911 Call Center
Trees and powerlines down in the town of
Leicester. Time estimated from radar.
0412 PM Tstm Wnd Dmg Rushford 42.39N 78.25W
01/09/2026 Allegany NY 911 Call Center
Report of tree down in the town of Rushford.
Time estimated from radar.
0420 PM Tstm Wnd Dmg Belfast 42.34N 78.12W
01/09/2026 Allegany NY 911 Call Center
Report of tree and powerline down in the
town of Belfast. Time estimated from radar.
0425 PM Tstm Wnd Dmg Canaseraga 42.46N 77.78W
01/09/2026 Allegany NY 911 Call Center
Report of tree and powerlines down in
Canaseraga. Time estimated from radar.
0435 PM Tstm Wnd Dmg 2 SSW Macedon 43.04N 77.32W
01/09/2026 Wayne NY 911 Call Center
Tree down on Farmington Road. Time estimated
by radar.
0457 PM Tstm Wnd Dmg Clyde 43.09N 76.87W
01/09/2026 Wayne NY 911 Call Center
Trees down. Time estimated by radar.
&&Local storm report, Jan 9, 7:05 PM EST, 5 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
705 PM EST Fri Jan 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM Non-Tstm Wnd Gst 3 NW Deferiet 44.07N 75.72W
01/09/2026 M71 MPH Jefferson NY AWOS
AWOS station KGTB Fort Drum Airfield.
&&Local storm report, Jan 9, 7:35 PM EST, 5 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
735 PM EST Fri Jan 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Non-Tstm Wnd Gst 2 SE Dexter 43.99N 76.02W
01/09/2026 M61 MPH Jefferson NY ASOS
Peak wind from KART (Watertown) ASOS.
&&Local storm report, Jan 9, 9:09 PM EST, 3 hours 41 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Buffalo NY
909 PM EST Fri Jan 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM Non-Tstm Wnd Gst 3 NW Deferiet 44.07N 75.72W
01/09/2026 M71 MPH Jefferson NY AWOS
AWOS station KGTB Fort Drum Airfield.
0249 PM Non-Tstm Wnd Gst 3 WSW Sanborn 43.12N 78.93W
01/09/2026 M68 MPH Niagara NY ASOS
ASOS station KIAG Niagara Falls Airport.
0405 PM Non-Tstm Wnd Gst 3 ENE Batavia 43.02N 78.14W
01/09/2026 M68 MPH Genesee NY Mesonet
Mesonet station BATA Batavia.
0506 PM Non-Tstm Wnd Gst 3 SSE Gates-North Gates 43.12N 77.68W
01/09/2026 M64 MPH Monroe NY ASOS
ASOS station KROC Rochester Airport.
0615 PM Non-Tstm Wnd Gst 2 SE Dexter 43.99N 76.02W
01/09/2026 M61 MPH Jefferson NY ASOS
Peak wind from KART (Watertown) ASOS.
0318 PM Non-Tstm Wnd Gst 2 NNE Cheektowaga 42.93N 78.73W
01/09/2026 M60 MPH Erie NY ASOS
ASOS station KBUF Buffalo Airport.
0425 PM Non-Tstm Wnd Gst 2 W Harris Hill 42.98N 78.72W
01/09/2026 M59 MPH Erie NY Mesonet
Mesonet station FW6381 Williamsville.
0525 PM Non-Tstm Wnd Gst 4 NE Manchester 43.01N 77.19W
01/09/2026 M59 MPH Ontario NY Mesonet
Mesonet station CLIF Clifton Springs.
0525 PM Non-Tstm Wnd Gst 3 ESE Lime Lake-Machias 42.42N 78.42W
01/09/2026 M58 MPH Cattaraugus NY Mesonet
Mesonet station DELE Delevan.
0309 PM Tstm Wnd Dmg Perrysburg 42.46N 79.00W
01/09/2026 Cattaraugus NY Law Enforcement
Multiple trees down in Perrysburg.
0321 PM Tstm Wnd Dmg 5 S Gowanda 42.39N 78.94W
01/09/2026 Cattaraugus NY 911 Call Center
Trees and powerlines down in the town of
Persia. Time estimated from radar.
0324 PM Tstm Wnd Dmg Otto 42.36N 78.83W
01/09/2026 Cattaraugus NY 911 Call Center
Trees and powerlines down in the town of
Otto. Time estimated from radar.
0327 PM Tstm Wnd Dmg Cattaraugus 42.33N 78.87W
01/09/2026 Cattaraugus NY 911 Call Center
Trees and powerlines down in the town of
Cattaraugus. Time estimated from radar.
0356 PM Tstm Wnd Dmg 3 ESE Steamburg 42.09N 78.85W
01/09/2026 Cattaraugus NY 911 Call Center
Trees and powerlines down in the town of
Cold Spring. Time estimated from radar.
0359 PM Non-Tstm Wnd Dmg 1 SE Fredonia 42.42N 79.31W
01/09/2026 Chautauqua NY Trained Spotter
Trees and powerlines down on Water St.
0400 PM Tstm Wnd Dmg Caledonia 42.98N 77.86W
01/09/2026 Livingston NY 911 Call Center
Trees and powerlines down. Time estimated
from radar.
0400 PM Tstm Wnd Dmg 3 N Retsof 42.87N 77.88W
01/09/2026 Livingston NY 911 Call Center
Trees and powerlines down in York. Time
estimated from radar.
0407 PM Tstm Wnd Dmg Leicester 42.77N 77.90W
01/09/2026 Livingston NY 911 Call Center
Trees and powerlines down in the town of
Leicester. Time estimated from radar.
0412 PM Tstm Wnd Dmg Rushford 42.39N 78.25W
01/09/2026 Allegany NY 911 Call Center
Report of tree down in the town of Rushford.
Time estimated from radar.
0412 PM Tstm Wnd Dmg Fillmore 42.47N 78.11W
01/09/2026 Allegany NY 911 Call Center
Trees and powerlines down in Fillmore. Time
estimated from radar.
0420 PM Tstm Wnd Dmg Belfast 42.34N 78.12W
01/09/2026 Allegany NY 911 Call Center
Report of tree and powerline down in the
town of Belfast. Time estimated from radar.
0425 PM Tstm Wnd Dmg Canaseraga 42.46N 77.78W
01/09/2026 Allegany NY 911 Call Center
Report of tree and powerlines down in
Canaseraga. Time estimated from radar.
0432 PM Tstm Wnd Dmg Victor 42.98N 77.41W
01/09/2026 Ontario NY 911 Call Center
Trees fell on powerlines in Victor. Time
estimated from radar.
0433 PM Non-Tstm Wnd Dmg 3 SW Macedon 43.05N 77.35W
01/09/2026 Wayne NY 911 Call Center
Tree down on Lexington Drive. Time estimated
from radar.
0435 PM Tstm Wnd Dmg 2 SSW Macedon 43.04N 77.32W
01/09/2026 Wayne NY 911 Call Center
Tree down on Farmington Road. Time estimated
by radar.
0436 PM Tstm Wnd Dmg 3 S Macedon 43.03N 77.30W
01/09/2026 Ontario NY 911 Call Center
Tree down blocking Rausler Road. Time
estimated from radar.
0436 PM Tstm Wnd Dmg 4 SSW Macedon 43.01N 77.33W
01/09/2026 Ontario NY 911 Call Center
Tree down blocking Hook Road. Time estimated
from radar.
0440 PM Non-Tstm Wnd Dmg Gates-North Gates 43.16N 77.70W
01/09/2026 Monroe NY Broadcast Media
Several pictures of trees down in Gates.
0457 PM Tstm Wnd Dmg Clyde 43.09N 76.87W
01/09/2026 Wayne NY 911 Call Center
Trees down. Time estimated by radar.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:34 PM EST | Small Craft Advisory | BUF | 9 days | |
| Jan 10, 2:34 AM EST | Gale Warning | BUF | 40 hr | |
| Jan 10, 1:11 PM EST | Winter Weather Advisory | BUF | Cattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more | 66 hr |
Nearby
Wind Advisories in New York, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.